MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE REP DYONICS POWER II CONTROL UNIT; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. SVCE REP DYONICS POWER II CONTROL UNIT; SAW, POWERED, AND ACCESSORIES
Model Number 72200873S
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed and observed 2 missing feet.A functional evaluation revealed a hand piece stall error message.The device has been in service for over 5 years, thus any malfunction presented at this point in time would not be related to the manufacture of the product.A complaint history review concluded this was a repeat issue.The complaint was confirmed and the root cause has been associated with an electrical component failure.Factors that could have contributed to the reported event include connecting a hand piece that is still wet from sterilization processing or connecting a shorted out hand piece causing damage to the main board.The dyonics power ii control system operations/service manual states: to prevent damage to the control unit connector ports, do not plug in wet.Ensure that cleaned or sterilized cable connectors are completely dry prior to connecting to the control unit.
 
Event or Problem Description
It was reported that the dyonics was not working.It is unknown if there was a delay.It is unknown whether the event happened during surgery and if there was patient involvement.No further information.Results of investigation have concluded that this unit had a hand piece stall error which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
SVCE REP DYONICS POWER II CONTROL UNIT
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key10553219
Report Number1643264-2020-01203
Device Sequence Number16948830
Product Code HAB
UDI-Device Identifier03596010615411
UDI-Public03596010615411
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200873S
Device Catalogue Number72200873S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2020
Initial Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1